MAUDE Adverse Event Report: TRILLIANT SURGICAL 10 HOLE CONTOURED VL GRIDLOCK FIBULA PLATE; GRIDLOCK ANKLE PLATING SYSTEM PLATE

TRILLIANT SURGICAL 10 HOLE CONTOURED VL GRIDLOCK FIBULA PLATE; GRIDLOCK ANKLE PLATING SYSTEM PLATE
Model Number 300-61-006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-9 below) as part of internal complaint handling activities.Patient weight is unknown.Date of event is unknown.The event is considered to be when the patient began experiencing localized pain and/or when the localized infection began.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Initial reporter fax not provided.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Section is n/a to this report.Section is n/a to this report.No files are attached to this report.Investigation: evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving a reported infection involving the removal of tiger or gridlock hardware between april 2020 and april 2021.No similar complaints were identified.Device history record (dhr) review: the dhr for lot tsl006177 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl006177, no significant events [reworks (rwks), nonconformances (ncrs), or deviations (dev)] occurred.Dhrs were also reviewed for the following lot numbers associated with the products reported, concomitant medical products, and therapy dates: 3.5mm x 22mm gridlock ankle screw (304-35-022) - lot tsl001925 [manufactured 024/30/2015, udi (b)(4)] which had no associated rwks or ncrs.Lot tsl001925 had one (1) associated deviation; dev 15-0014 was initiated to deviate from the hexalobe dimension values.As the hexalobe dimensions are not expected to correlate to an infection, dev 15-0014 does not pertain to the reported event.3.5mm x 18mm gridlock ankle locking screw (305-35-018) - lot tsl003613 [manufactured 04/07/2016, udi (b)(4)] which had no associated ncrs, rwks, or deviations.3.5mm x 14mm gridlock ankle locking screw (305-35-014) - lot tsl009822 [manufactured 07/07/2020, udi (b)(4)] which had no associated ncrs, rwks, or deviations.Part / lot number(s) are unknown or could not be narrowed down for the two (2) 4.0mm x xxmm tiger cannulated screws.The lot number for the 4.0mm x xxmm tiger screw remain unknown as the length of the screw is unknown.As there are multiple length offerings for the 4.0mm diameter tiger screw, potential lot numbers were unable to be identified / narrowed down for the investigation.In conclusions, there were no identified issues related to the complaint event.Review of surgical technique: gridlock plating system instructions for use, 900-01-006 revision n, and tiger cannulated screw system instructions for use, 900-01-002 revision p, correspond to the event.Limited information was provided for the surgical technique / conformance to the ifu, so it is unknown if the physician / user was described to have followed the ifu.Visual and dimensional inspection: the parts were not returned, so no visual or dimensional inspection could be conducted.Simulated use testing: simulated use testing was not conducted for either returned device(s) nor with similar parts.Due to the nature of the event (infection occurring) and the limitations of simulated use testing with sawbones or cadaver, the event of the infection and pain occurring is unable to be recreated.Additionally, the infection was stated to be pertaining to another company's product.Thus, simulated use testing was not performed.Investigation conclusion: there were no similar complaints identified.There were no abnormalities in regards to dhr review or surgical technique.Based on the email from the sales representative on 04/09/21, he stated "trilliant hardware was fine.Dr [x] stated arthrex tightrope is where the site was infected." in a phone call on 04/26/21, the sales representative confirmed that the patient did not have any reported sensitivities to any materials (including materials utilized for trilliant surgical products).Though doctor 1 voluntarily opted to remove trilliant surgical hardware, doctor 1 confirmed that the root cause of the infection was attributed to another company's product, arthrex tightrope.Thus, there is no identified defect for any trilliant surgical hardware.
 
Event or Problem Description
On 04/08/2021, a trilliant surgical independent sales representative called a trilliant surgical sales support specialist reporting of a removal scheduled on (b)(6) 2021 with doctor 1 at facility 1 on a (b)(6) year-old male patient (dob: (b)(6)).The removal was scheduled due to localized infection assumed to be at the site where a competitor's tightrope was implanted.Doctor 1 opted to remove the entire construct as well.The original implantation occurred on (b)(6) 2021 also at facility 1 with doctor 1.The surgery was completed successfully.It is unknown when the patient came in reporting of localized pain.As scheduled, on (b)(6) 2021 , the removal occurred and all trilliant surgical hardware was removed; fusion had occurred.The following items were explanted: 300-61-006 (10 hole contoured vl gridlock fibula plate), 304-35-022 (3.5mm x22mm gridlock ankle screw), 305-35-018 (3.5mm x 18mm gridlock ankle locking screw), 305-35-014 (3.5mm x 14mm gridlock ankle locking screw), and 304-35-014 (3.5mm x 14mm gridlock ankle screw).All items will not be returned due to hospital protocol.It is also to be noted that two (2) 4.0 tiger cannulated screws were removed as well, however these were not noted on original invoice and size remains unknown at this point in the investigation.Additional information received 04/26/2021: per follow up with [sales representative], no noted sensitivity to implant hardware was reported from dr.[x].

Brand Name
10 HOLE CONTOURED VL GRIDLOCK FIBULA PLATE
Common Device Name
GRIDLOCK ANKLE PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key11778937
Report Number3007420745-2021-00011
Device Sequence Number11692873
Product Code HRS
UDI-Device Identifier00812926027586
UDI-Public(01)00812926027586(10)TSL006177
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-61-006
Device Lot NumberTSL006177
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR